Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Goodland, KS

April 26, 2007Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Apr 26, 2007, 6:28 PM MDT for Yuma County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2007, 6:28 PM MDT (00:28 UTC)
Expired
Apr 26, 2007, 7:15 PM MDT
In force
47 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Yuma County, CO

The radar

The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2756 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 270028
SVRGLD
COC125-270115-
/O.NEW.KGLD.SV.W.0037.070427T0028Z-070427T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 715 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF JOES...OR ABOUT 33 MILES NORTHWEST OF BURLINGTON...
  MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IDALIA AROUND 655 PM MDT...
  BONNY RESERVOIR AROUND 710 PM MDT...
  HALE AROUND 715 PM MDT...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 187 AND 224.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 223.

LAT...LON 3982 10259 3958 10275 3958 10206 3978 10206

$$

AEP
5 follow-up statements
000 
WWUS53 KGLD 270033
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT THU APR 26 2007

COC125-270115-
/O.CON.KGLD.SV.W.0037.000000T0000Z-070427T0115Z/
YUMA CO-
633 PM MDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHERN YUMA COUNTY...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KIRK...OR ABOUT 31 MILES NORTHWEST OF BURLINGTON...
MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IDALIA AROUND 655 PM MDT...
  BONNY RESERVOIR AROUND 715 PM MDT...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 187 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 224.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3984 10258 3958 10275 3958 10206 3978 10206

$$

AEP
000 
WWUS53 KGLD 270040
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT THU APR 26 2007

COC125-270115-
/O.CON.KGLD.SV.W.0037.000000T0000Z-070427T0115Z/
YUMA CO-
640 PM MDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN YUMA COUNTY...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER KIRK...OR ABOUT 27 MILES NORTHWEST OF 
BURLINGTON...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IDALIA AROUND 655 PM MDT...
  BONNY RESERVOIR AND HALE AROUND 715 PM MDT...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 190 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 223.

LAT...LON 3981 10255 3969 10263 3958 10267 3958 10206
      3978 10206

$$

AEP
000 
WWUS53 KGLD 270050
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT THU APR 26 2007

COC125-270115-
/O.CON.KGLD.SV.W.0037.000000T0000Z-070427T0115Z/
YUMA CO-
650 PM MDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN YUMA COUNTY...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF
IDALIA...OR ABOUT 22 MILES NORTHWEST OF BURLINGTON...MOVING SOUTHEAST
AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IDALIA AROUND 655 PM MDT...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 194 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 221.

LAT...LON 3977 10246 3969 10255 3957 10259 3957 10205
      3978 10206

$$

AEP
000 
WWUS53 KGLD 270057
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT THU APR 26 2007

COC125-270115-
/O.CON.KGLD.SV.W.0037.000000T0000Z-070427T0115Z/
YUMA CO-
657 PM MDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR SOUTHEASTERN YUMA COUNTY...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF IDALIA...OR ABOUT 21 MILES NORTHWEST OF
BURLINGTON...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONNY RESERVOIR AROUND 710 PM MDT...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 196 AND 224.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 221.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3977 10246 3969 10253 3957 10256 3957 10205
      3978 10206

$$

AEP
000 
WWUS53 KGLD 270110
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
710 PM MDT THU APR 26 2007

COC063-270120-
/O.CAN.KGLD.SV.W.0038.000000T0000Z-070427T0200Z/
KIT CARSON CO-
710 PM MDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIT CARSON COUNTY
IS CANCELLED...

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3957 10234 3957 10252 3954 10252 3947 10245
      3942 10238 3931 10205 3957 10205

$$

AEP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:48 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 26, 2:48 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
248 PM MDT THU APR 26 2007

.DISCUSSION...THE 20Z SURFACE ANALYSIS PLACES A TROUGH EXTENDING
FROM THE NORTHERN PLAINS SOUTHWEST INTO NORTH CENTRAL COLORADO.
WATER VAPOR SHOWS THE UPPER TROUGH ACROSS CENTRAL WYOMING. VISIBLE
SATELLITE AS WELL AS LIGHTNING DETECTION/RADAR INDICATING THUNDERSTORMS
MOVING EAST OF THE ROCKIES INTO THE HIGH PLAINS OF COLORADO.

NORTHWEST FLOW WILL BRING A TROUGH THROUGH THE FORECAST AREA TONIGHT
AND FRIDAY. NORTHWEST FLOW WILL RESUME FRIDAY NIGHT AS THE TROUGH
EXITS. SATURDAY THROUGH SUNDAY NIGHT A RIDGE WILL MOVE OVER THE
ROCKIES AND PLAINS. SURFACE HIGH PRESSURE WILL FOLLOW THE TROUGH ON
FRIDAY AND STAY OVER THE FORECAST AREA UNTIL SUNDAY NIGHT WHEN A
TROUGH WILL START MOVING INTO EASTERN COLORADO.

FORECAST ISSUES ARE POPS FOR TONIGHT AND FRIDAY.

FAST MOVING TROUGH DEPICTED ON WATER VAPOR WILL IMPACT THE FORECAST
AREA TONIGHT. PLAN TO KEEP LIKELY POPS FOR TONIGHT WITH CONVECTION
ALREADY FIRING EAST OF THE ROCKIES. MOISTURE LOOKS GOOD ENOUGH TO
CARRY AT LEAST CHANCE POPS FOR FRIDAY. SHOWERS SHOULD COME TO AN END
IN THE EAST ZONES DURING THE AFTERNOON. OTHERWISE RIDGING/SUBSIDENCE
WILL KEEP POPS NIL THROUGH SUNDAY NIGHT.

850MB TEMPERATURES WARM FROM THE LOWER TEENS TO THE LOWER 20S BY
SUNDAY. TONIGHTS LOW TEMPERATURES SHOULD WARMER THAN LAST NIGHT DUE
TO INCREASING CLOUDS...UPPER 30S/LOWER 40S. MIN TEMPERATURES WILL
WARM INTO THE 40S WITH LOW 50S POSSIBLE IN THE EAST BY SUNDAY NIGHT.
MAX TEMPERATURES SHOULD WARM INTO THE LOWER 60S FRIDAY AND INTO THE
UPPER 70S/LOWER 80S SATURDAY/SUNDAY.

IN THE EXTENDED...AN UPPER LOW IS FORECAST BY THE OPERATIONAL GFS TO
MOVE INTO THE PANHANDLE REGION MONDAY/MONDAY NIGHT. THIS IS ALSO
SUPPORTED BY THE ECMWF BUT NOT THE GFS ENSEMBLE MEAN. ADDED SLIGHT
CHANCE POPS FOR THIS TIME PERIOD. SUBSIDENCE FOLLOWS FOR
TUESDAY/TUESDAY NIGHT. ON WEDNESDAY ANOTHER TROUGH MOVES THROUGH ON
WEDNESDAY/WEDNESDAY NIGHT FOR ANOTHER SLIGHT CHANCE OF
THUNDERSTORMS. A SHORTWAVE RIDGE/SUBSIDENCE RETURNS FOR THURSDAY.
MAX TEMPERATURES WILL BE IN THE UPPER 70S/LOWER 80S. MIN
TEMPERATURES SHOULD BE IN THE UPPER 40S/LOWER 50S.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Apr 26, 10:40 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT THU APR 26 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271515-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MDT THU APR 26 2007 /1140 AM CDT THU APR 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TONIGHT.
THIS SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS
EVENING. DUE TO LIMITED INSTABILITY...THESE STORMS ARE NOT
EXPECTED TO BECOME SEVERE WITH CLOUD TO GROUND LIGHTNING BEING THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BLM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:45 PM MDTSevere Thunderstorm WarningGLDKit Carson25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.